champix side effects

Hi all...........

Stumbled across this forum while searching for sites on side effects of Champix. I am almost done week 4 of the pills and have been smoke free for almost all of it as i had to quit on day 4 of taking the pills as smoking made me feel so bad........

Now i am really struggling with the nausea from the Champix, it has been terrible the whole time i have taken the pills and at this point i am almost ready to give up as i am so tired of feeling this terrible. I do take the pills with plenty of food and have tried various times of the day and nothing seems to help. I am so tired of being a step away from vomitting almost all day and still trying to function with work and kids activities etc when all i want to do is climb in bed as i feel so terrible...........

At this point i am undecided if i still want to quit. I go from wanting to be a non smoker so bad that i say i will try it for one more day to saying this is so not worth it and i would rather be able to function than be a non smoker.............

I can handle the vivid dreams etc. but not sure i can hold out much longer on the severe nausea i have. HELP............any suggestions???

7 Replies

oldestnewest
  • Hi,

    Firstly, welcome to the site and congrats on being almost 4 weeks quit.

    With reagards your pills. Go back and see your no smoking nurse. You can look at reducing the dose which should help and you can also look to coming off it completely. You are over the nicotine withdrawal now so you just need to deal with the psychological side of it. You can come off the pills and stay stopped. There is more than one person on here that has done so sucessfully.

    Try and go and see your nurse tomorrow or at the very least get them on the phone.

    Stick with it.

  • I'm no expert on Champix but it seems to me if the side effects are so bad you need to stop taking it. There are other things you can use if you feel you need to to help you quit - although it seems to me that if your health improves when you stop (so you'll be in a better frame of mind) and you've hardly been smoking all this time, you might find it easier than you think to quit unassisted?

    I certainly think you shouldn't put up with feeling so ill. Time to try another route.

    H x

  • Hi I too tried the Champix but on about day 13 ish ( not sure exactly) I stopped taking the Champix. I could not take the nausea any longer.. I haven't smoked a single drag since and do not even contemplate smoking again..... I have been stopped now for 4 weeks now.

    Please give your smoking nurse, doc or pharmacist a call as everyone is different.. and little did I know the doc can give anti nausea medication if your not ready to come off the Champix yet.

    Like someone has mentioned you have got past the nicotine withdrawl side of things and its getting out the habit you have to deal with now..

    Please do not suffer any longer, my smoking nurse said there is many things to deal with the nausea such as halving the dose etc.. but please do not stoptakin the pills without talking to someone first.

    And please please do not give up on your quit because of this..try and stay strong until you can spak to someone..

    All the best

    Tracey x

  • Thanks everyone, guess i will have to speak to my dr or pharmacist as i cant take the nausea-keep telling myself its not worth it but on the other hand, really want to kick this habit so keep hangin in there thinking it will get better, but not sure i'm ready to go off them as i'm still flopping about being a non smoker and do think about smoking almost all day so not sure i'm ready for that risk.

  • Bumped !!!

  • Hi,

    I was at my stop smoking clinic last night and I explained that I was getting the sick feeling on a night, not on a morning and she suggested halfing my dose however I told her it was managable at the moment so would stick it out.

    Maybe having your dose halved with help? you certainly shouldn't be feeling sick all day, mine usually only lasts 1/2-1 hour?

    Or try a different method if the Champix aint being too kind to you?

    Keep up the fantastic work tho, you are now a none smoker! :D

    Shaz x

  • Thanks everyone, guess i will have to speak to my dr or pharmacist as i cant take the nausea-keep telling myself its not worth it but on the other hand, really want to kick this habit so keep hangin in there thinking it will get better, but not sure i'm ready to go off them as i'm still flopping about being a non smoker and do think about smoking almost all day so not sure i'm ready for that risk.

    Then I would suggest speaking to your Dr about halving the does, if you stopped almost immediately then you probaly quit whilst still on the lower dose??

    As for thinking about smoking all the time, we all do. It is part of quitting. Look at it this way whilst you are thinking about it all the time and craving it, that just means you are still a non smoker :D

You may also like...